Hail, Towner
- When
- August 15, 6:10 PM CST
- Where
- Towner County, Bisbee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.617, -99.383
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 15, 2:20 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 320 PM CDT SUN AUG 15 2004 ...RISK FOR SEVERE THUNDERSTORMS LATE AFTERNOON THROUGH EVENING... .DISCUSSION... FROM THE NORTH...SAT IMAGERY NOW SHOWS A MID LVL ROTATION NORTH OF CYBR...DROPPING SSEWD AROUND 20KTS TOWARDS KDVL. THE 18Z SURFACE ANALYSIS DEPICTS A SFC COLD FRONT VCNTY CYBR...THROUGH CYEN TO KGGW. TSTM ACTIVITY HAS PERSISTED ACROSS SERN SASK INTO SRN MANITOBA BUT HAS BEEN SLOW TO PROCEED SWD INTO ND. THE THICK CIRRUS CLOUD SHIELD HAS NOW OVERSPREAD INTO SERN ND AND WCNTRL THIS AFTERNOON SO TEMPS WILL LIKELY PEAK FM UPPER 70S TO LOW 80S IN SRN RRV. MID LVL CLOUDS AND WDLY SCT SHOWERS HAVE MOVED ACROSS NRN HALF OF THE AREA IN ADVANCE OF THE APRCG COLD FRONT. UPR AIR ANALYSIS SHOWS GOOD UPR LVL DIFFLUENCE PATTERN MOVING SEWD INTO CNTRL ND THIS AFTERNOON AHEAD OF THE MID-UPR LVL ROTATION AND SFC FRONT. ALSO 400-200MB +60KT SPEED MAX IS SWINGING SEWD INTO SWRN MAN PROVIDING SPEED DIVERGENCE AND INCREASING DEEP LAYER SHEAR PROFILE IN VCNTY OF COLD FRONT. FACTORS SHOULD COMBINE TO INCREASE FRONTOGENTICAL FORCING AS FEATURE PUSH SEWD THROUGH LATE AFTERNOON AND EARLY EVENING. FROM THE SOUTH...TSTM ACTIVITY IS FIRING MORE AGRESSIVELY IN SCNTRL SD ALG THE LOW LEVEL MOISTURE PLUME PUSHING UP THOUGH NE...CNTRL SD AND ERN ND. SFC DEWPTS HAVE PUSHED INTO UPPER 50S THROUGH CNTL SD INTO THE NRN RRV BY 19Z. A SFC TROF EXTENDS SWWD FM KHCO KDVL TO A WEAK SFC LOW VCNTY KMBG. AT 850MB THE +10C DEWPTS HAVE LARGELY OVERSPREAD THE SRN RRV AND KFAR ATTM BASED ON 18Z ANALYSIS AND MESOETA PROJECTIONS. LOW LEVEL MOISTURE POOLING SHOULD INCREASE THROUGH THE LATE AFTERNOON AND EVENING INTO SERN ND AND WCNTRL MN. .SHORT TERM... EXPECT TSTM ACTIVITY TO SPREAD INTO ECNTRL AND SERN ND THOUGH THE LATE AFTERNOON...AHEAD OF THE FRONT...AND AGAINST THE DEVELOPING THETA-E AXIS. EXPECT STRONGER INSTABILITY TO DEVELOP THOUGH SERN ND...INTO NWRN MN...WHERE DAYTIME HEATING HAS BEEN STRONGEST. STORMS THERE MAY REACH SEVERE INTENSITY AND PRODUCE LARGE HAIL...PERHAPS A WEAK TORNADO THROUGH EARLY EVENING. AS DEEP LAYER SHEAR INCREASES EARLY THIS EVENING...AND CONVECTIVE AREA INCREASES...THE STORMS COULD PRODUCE STRONGER DOWNBURST WINDS ACROSS SERN ND INTO WCNTRL MN. COLD FRONT SHOULD BE THROUGH ERN ND AROUND MIDNIGHT AND INTO CNTRL MN BY EARLY MONDAY MORNING. MONDAY INTO WED...SURFACE HIGH PRES FOLLOWS THE COLD FRONT FM MON INTO TUES WITH NW FLOW PATTERN ALOFT...A FAIRLY STABLE AND MILD MIX. NEXT FRONTAL SYSTEM DROPS THROUGH IN NW FLOW PATTERN ON WED WITH SCT SHWRS EXPECTED. .LONG TERM... EXTENSIVE LONGWAVE RIDGE TROUGH PATTERN FORECAST TO REMAIN ACROSS NORTH AMERICA AND WILL KEEP TEMPERATURES BELOW NORMAL. HIGH AMPLITUDE RIDGE OVER AK AND TROUGH OVER CENTRAL CANADA AND THE NORTHERN PLAINS EARLY IN THE PERIOD DEAMPLIFIES BY THE END OF THE PERIOD. 00Z GFS SOLUTION WAS ONE OF THE HIGHER AMPLITUDE SOLUTIONS OF THE ENSEMBLE SET. THE ECMWF IS FASTER THAN THE 00Z GFS MOVING UPPER LOW TO EASTERN CANADA BY SATURDAY AFTERNOON. THE NEW 120 HOUR 12Z GFS WAS ALSO A LITTLE FASTER AND LOWER AMPLITUDE THAN THE 00Z RUN. ALSO THE 12Z GFS WAS A COMPROMISE WITH THE 00Z RUN AND ECMWF WITH THE NEXT SYSTEM MOVING INTO WESTERN CANADA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GUST/HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 638 AM CDT SUN AUG 15 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151437- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 638 AM CDT SUN AUG 15 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE AND ASSOCIATED WEAK COLD FRONT WILL DROP THROUGH THE REGION TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT MAINLY DURING THE AFTERNOON HOURS...SOME OF WHICH COULD BECOME SEVERE. THE FAVORED TIME AND LOCATION FOR SEVERE THUNDERSTORMS WILL BE AFTER 3 PM SOUTH OF HIGHWAY 2. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING INTO WEDNESDAY AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. VOELKER
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421044, 5421045.